Wyoming, 2015Hail in Wyoming, June 13, 2015
June 13, 2015 · NWS RIW · 1 event in 1 county or zone
Low pressure over southern Canada provided a weak disturbance that swung across northern Wyoming. This disturbance helped to produce a few late evening thunderstorms over northeast Johnson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure over southern Canada provided a weak disturbance that swung across northern Wyoming. This disturbance helped to produce a few late evening thunderstorms over northeast Johnson County. One storm became severe east of Buffalo and dropped large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 13, 10:32 PM MST, 9 minutes earlier.
Area forecast discussion, Jun 13, 10:32 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1132 PM MDT SAT JUN 13 2015
.SHORT TERM...TONIGHT THROUGH SUNDAY (ISSUED AT 317 PM MDT)
A BACKDOOR COLD FRONT SWEPT SOUTH...EAST OF THE DIVIDE THIS MORNING
IN THE WAKE OF YESTERDAYS NORTHERN STREAM SHORTWAVE WITH THE MOST
AFFECTED AREA HAVING BEEN JOHNSON COUNTY WHERE BYG IS CURRENTLY 69
DEGREES AFTER 30 KNOT NNE WINDS USHERED IN COOLER MORE MOIST AIR.
DEW POINTS IN NATRONA/JOHNSON COUNTIES ARE CURRENTLY UP AROUND 50.
IN CONTRAST...WEST OF THE DIVIDE DEW POINTS ARE IN THE 20S WITH
TEMPS IN THE 80S AT THE LOWER ELEVATIONS EAST OF THE DIVIDE AND 70S
WEST. THIS POOLING OF MOISTURE WILL SET THE STAGE FOR ADDITIONAL
AVAILABLE LOW LEVEL MOISTURE FOR ANY CONVECTION LATE SUNDAY. IT GOES
WITHOUT SAYING THAT EVEN WHERE THE AIR IS DRIER...ESPECIALLY ALONG
AND EAST OF THE DIVIDE...THERE IS STILL PLENTY OF SOIL MOISTURE FROM
RECENT RAINS SO...AS HAS BEEN THE CASE AS OF LATE...ANY SUBTLE
WEATHER FEATURE IN THE FLOW CAN SEEMINGLY SET OFF A CONVECTIVE CELL
ON A DIME. THE NEXT SUCH WEATHER FEATURE WILL BE SLUNG WITHIN THE
NORTHERN STREAM ENERGY ACROSS MONTANA AND NORTHERN WY FROM A CLOSED
LOW WHICH WILL BE OVER MANITOBA. THIS FEATURE WILL EJECT A
REINFORCING COLD FRONT SOUTH AND PULL THE MOIST AND RELATIVELY
STABLE AIRMASS SOUTH CLOSER TO THE DIVIDE LATER ON SUNDAY WITH AREA
LIKE JOHNSON COUNTY REMAINING IN THE 60S FOR HIGHS ALL DAY. AS
ALLUDED TO EARLIER...WE SHOULD SEE ISOLATED TO WIDELY SCATTERED T
STORMS SUNDAY AFTERNOON BUT MOST PREVALENT OVER THE HIGH COUNTRY.
HOWEVER...AS COOLER AND MOIST AIR STREAMS IN FROM THE
NORTHEAST...ANY THUNDERSTORMS IN JOHNSON COUNTY AND EVENTUALLY
POINTS SOUTH AND WEST WILL STRATIFORM OUT INTO WEAKER SHOWERS.
.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY
FRONTAL BOUNDARY MAKES A GOOD SWWD AND WWD PUSH SUNDAY NIGHT AND
THIS COMBINED WITH POTENTIAL JET STREAK INTERACTION AND WEAK RIPPLE
IN THE WSW FLOW MAY AID IN NOCTURNAL CONVECTION SUNDAY NIGHT ACROSS
OUR CENTRAL ZONES...ESPECIALLY ERN FREMONT...NATRONA AND UP INTO SRN
JOHNSON COUNTIES. MONDAY CONTINUES TO LOOK LIKE AN ACTIVE DAY WITH
FRONTAL BOUNDARY PUSHED UP AGAINST THE DIVIDE WITH HIGH PW'S IN MANY
AREAS THAT EXCEED .8 TO .9 WITH UP TO AN INCH OR SO. COMPLEX JET
INTERACTION WITH OUTGOING JET AND INCOMING WITH WITH OUR SHORTWAVE
WILL LIKELY PROVIDE SOME UPPER SUPPORT AT TIMES LATE IN THE DAY INTO
THE NIGHT. APPROACHING SHORTWAVE IS STILL EXPECTED TO ARRIVE IN THE
FAR WEST LATE IN THE DAY AND THEN MOVE EAST ACROSS CENTRAL WYOMING
MONDAY EVENING INTO MONDAY NIGHT. FORECAST SOUNDINGS ON BOTH THE GFS
AND NAM12 ARE QUITE INTERESTING WITH SUFFICIENT BUOYANCY AND SHEAR
TO POTENTIALLY MAKE MONDAY A VERY ACTIVE TSTM DAY. IT WILL LIKELY BE
A LATE DAY AND BEYOND SHOW WITH MORNING CLOUDS/LGT SHOWERS TAKING
TIME TO ERODE AND ALLOW FOR HEATING TO WORK ON THE ATMOSPHERE BEFORE
THE DYNAMICS ARRIVE LATE. POTENTIAL MID LEVEL CIRCULATION MAY ALSO
SET UP IN ERN FREMONT/SWRN NATRONA COUNTY AREA BY MONDAY EVENING.
BASED ON ALL THIS...ADDED IN SEVERE WORDING FOR MOST OF CENTRAL AND
WRN WYOMING FOR MON AFTN AND EVENING ALONG WITH HEAVY RAIN WORDING.
TSTMS WILL LIKELY CONTINUE ALL NIGHT WITH SHOWERS REMAINING TUESDAY
MORNING BEFORE AFTERNOON CONVECTION FORMS AGAIN. A FEW OF THESE
STORMS COULD BE QUITE STRONG EAST OF THE DIVIDE...ESPECIALLY NRN AND
ERN AREAS. NO REAL CHANGE IN THE EXTENDED THINKING EITHER WITH
HEIGHTS BUILDING SLIGHTLY JUST TO OUR WEST WITH HIGHER SFC PRESSURE
TO OUR EAST WHICH WILL LIKELY KEEP SOME HIGHER LOW LEVEL MOISTURE
EAST OF THE DIVIDE ALONG WITH AFTERNOON CONVECTION. WARMER AND
PROBABLY DRIER THURSDAY WITH A SHORTWAVE CLIPPING THE FAR NW/NRN
AREAS WITH WEAK FRONT AND SOME LIKELY CONVECTION. ANOTHER SHORTWAVE
IN MODERATE WLY FLOW FRIDAY WILL SUPPORT CONVECTION ACROSS THE NRN
TWO THIRDS. THE NW FLOW IS EXPECTED TO INCREASE ON SATURDAY ALONG
WITH A COOL FRONT DROPPING SE ACROSS THE AREA. DEPENDING ON HOW THIS
MOVES THROUGH IT COULD EITHER STABILIZE THE AREA OR BRING IN SOME
ADDITIONAL LOW LEVEL MOISTURE IF THE ASSOCIATED SURFACE HIGH IS FAR
ENOUGH EAST. THE NEW GFS HAS SOME RETURN FLOW ACROSS THE FAR EAST
WITH MODERATE CAPE INTO JOHNSON COUNTY. EURO HAS MORE OF A WLY FLOW
AND THUS DRIER. PLENTY OF TIME TO SEE HOW THIS SHAPES UP.
&&
.AVIATION.../06Z ISSUANCE/
VFR CONDITIONS WILL OCCUR OVERNIGHT THROUGH SUNDAY EVENING WEST OF
THE DIVIDE. ISOLATED SHOWERS AND STORMS WILL OCCUR IN SOUTHERN WY
AFTER 22Z UNTIL 03Z MONDAY.
EAST OF THE DIVIDE...ISOLATED SHOWERS OR STORMS WILL OCCUR IN
JOHNSON COUNTY WITH LOCAL MVFR CONDITIONS THROUGH 10Z.
OTHERWISE VFR CONDITIONS WILL OCCUR OVERNIGHT THROUGH 00Z MONDAY.
ISOLATED SHOWERS AND STORMS WILL DEVELOP OVER AND NEAR THE MOUNTAINS
AFTER 21Z. SHOWERS AND STORMS WILL INCREASE IN COVERAGE AFTER 00Z
MONDAY FROM KLND TO KCPR THROUGH 06Z. AREAS OF MVFR CONDITIONS WILL
DEVELOP AFTER 00Z EAST OF THE DIVIDE WITH LOW CLOUDS/MVFR CONDITIONS
EXPANDING BY 06Z OVER THE REGION.
&&
.FIRE WEATHER...
ONLY SOME ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE NORTHERN
MOUNTAINS THIS EVENING. A COLD FRONT WILL PLUNGE SOUTH ACROSS
AREAS EAST OF THE DIVIDE SUNDAY. THIS WILL RESULT IN A MINIMUM
RELATIVE HUMIDITY IN THE TEENS AND 20S EXCEPT 40 TO 50 PERCENT IN
ZONE 281 WHERE THE COOL AND MOIST AIR WILL REMAIN BEHIND TODAYS
COLD FRONT AND DURING AND BEHIND SUNDAYS REINFORCING COLD FRONT.
THIS FRONT WILL PRODUCE SOME DRY AND A FEW WET SHOWERS AND
THUNDERSTORMS LATE SUNDAY. A MORE ORGANIZED SYSTEM IS EXPECTED ON
MONDAY AND TUESDAY WITH ANOTHER BOUT OF WIDESPREAD WETTING RAINS
FOLLOWED BY A DRIER PERIOD.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...LIPSON
LONG TERM...SKRBAC
AVIATION...AR
FIRE WEATHER...LIPSON
Hazardous weather outlook, Jun 13, 2:33 AM MST, 20 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
333 AM MDT SAT JUN 13 2015
WYZ001>020-022>030-141100-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
333 AM MDT SAT JUN 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WESTERN WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED AFTERNOON THUNDERSTORMS ACROSS THE NORTH AND EAST COULD
PRODUCE GUSTY WINDS AND LIGHTNING.
HIGH WATER HAS BEEN OBSERVED IN PORTIONS OF THE BIGHORN RIVER
...IN PORTIONS OF JOHNSON COUNTY...NEAR LA BARGE...AROUND THE
WIND RIVER IN FREMONT COUNTY...AND ALONG THE NORTH FORK OF THE
POPO AGIE NEAR LANDER...EXPECT HIGH WATER TO PERSIST THROUGH THE
DAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS NORTH AND
WESTERN MOUNTAINS.
MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS. A FEW STRONG TO
SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL WYOMING.
TUESDAY THROUGH FRIDAY...ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ACROSS NORTH AND CENTRAL WYOMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...RIVERS OUT OF THEIR
BANKS...OR NORMALLY DRY WASHES RUNNING WITH WATER. THANK YOU.
In the hours before
Special weather statement, Jun 13, 7:18 PM MST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
818 PM MDT SAT JUN 13 2015
WYZ004-008-140315-
NORTH BIG HORN BASIN-BIGHORN MOUNTAINS WEST-
818 PM MDT SAT JUN 13 2015
...SPECIAL WEATHER STATEMENT...
AT 817 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF SHELL...WHICH IS 10 MILES EAST OF BASIN...MOVING
NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SHELL AROUND 835 PM MDT.
SHELL CANYON AROUND 845 PM MDT.
SHELL FALLS AROUND 855 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RANGER CREEK
CAMPGROUND AND SHELL CREEK CAMPGROUND.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4466 10752 4465 10754 4463 10752 4464 10750
4461 10747 4461 10743 4460 10742 4460 10739
4455 10736 4454 10733 4452 10733 4450 10730
4446 10730 4426 10786 4442 10799 4467 10753
TIME...MOT...LOC 0217Z 238DEG 23KT 4439 10783
BRAUNSpecial weather statement, Jun 13, 7:32 PM MST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
832 PM MDT SAT JUN 13 2015
WYZ004-008-140315-
NORTH BIG HORN BASIN-BIGHORN MOUNTAINS WEST-
832 PM MDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN COUNTY
UNTIL 915 PM MDT...
AT 831 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF MANDERSON...WHICH IS 11 MILES EAST OF BASIN...
MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MEDICINE LODGE ARCHAEOLOGICAL SITE AROUND 915 PM MDT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4425 10787 4442 10794 4455 10753 4429 10742
TIME...MOT...LOC 0231Z 253DEG 12KT 4436 10781
BRAUN
Special weather statement, Jun 13, 10:01 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1101 PM MDT SAT JUN 13 2015
WYZ010-140545-
NORTHEAST JOHNSON COUNTY-
1101 PM MDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSON COUNTY
UNTIL 1145 PM MDT...
AT 1059 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR BUFFALO...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL WAS REPORTED WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
JOHNSON COUNTY.
#
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 296 AND 299.
INTERSTATE 90 BETWEEN MILE MARKERS 48 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4444 10618 4427 10679 4431 10682 4429 10678
4433 10677 4433 10679 4435 10679 4436 10680
4436 10683 4440 10688 4443 10689 4456 10662
4456 10627
TIME...MOT...LOC 0459Z 242DEG 24KT 4439 10676
MEUNIERHail, Johnson
- When
- June 13, 10:41 PM MST to 10:45 PM MST
- Where
- Johnson County, 16.59 mi ENE of Buffalo to 16.8 mi ENE of Buffalo
- Measured
- 1.75 in hail
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 44.397, -106.371
Golf ball sized hail was reported at a pair of rural ranches along Tipperary Road east of Buffalo. The hail caused body damage to some vehicles.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, June 13, 20151 death · 1 event
- Flood in Indiana, June 13, 20151 death · $500 · 1 event
- Flash Flooding and Damaging Wind in Illinois, June 13, 2015$100,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Mississippi, June 13, 2015$85,000 · 55 kt wind · 6 events
- Damaging Winds in Michigan, June 13, 2015$60,000 · 52 kt wind · 3 events
- Tornado and Damaging Wind in Missouri, June 13, 2015EF1 · 2 events
- Tornado in North Carolina, June 13, 2015$5,000 · EF1 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2015$25,000 · 1 in hail · 5 events
- Flash Flood in Utah, June 13, 2015$30,000 · 1 event
- Flash Flood and Hail in Colorado, June 13, 2015$25,000 · 1 in hail · 3 events
- Flood and Damaging Winds in Ohio, June 13 to 14, 2015$22,000 · 55 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 13, 2015$14,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572171.